# SDR 2016FA0000253

- Difficulty date: May 23, 2016
- Submitted: May 23, 2016
- Operation: General aviation
- Aircraft: N7404R
- Make and model: Piper PA-28-140
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: AK4512D
- Part serial: 20500
- Condition: Inoperative
- Location: Zone 100
- Part time: 250 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

WHEN PURCHASED NEW IN 2013 CASE EXTERIOR APPEARED TO BE USED OR RE-MANUFACTURED.  ELT UNIT FUNCTIONAL CHECKED OK & INSTALLED IN ACFT.  WITH APPROX 2 YEARS LEFT ON BATTERY LIFE, BATTERIES FOUND DEAD DURING FUNCTIONAL CHECK.  AFTER INSTALLING NEW BATTERIES FOUND G SWITCH INOPERATIVE.  MANUFACTURER UNABLE TO WORK ON UNIT DUE TO FAA CEASE & DESIST ORDER.
